Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 261, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 12:51 AM CDT for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2002, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 13, 2002, 1:50 AM CDT
- In force
- 59 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR
The radar
The Springfield radar (KSGF), 157 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:30 AM CDT | Thunderstorm Wind 50 E | Salem, AR | Thunderstorm winds knocked down a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS54 KLZK 130551
SVRLIT
ARC005-049-065-130650-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 AM CDT TUE AUG 13 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 150 AM CDT
* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SALESVILLE...OR ABOUT 12
MILES EAST OF MOUNTAIN HOME...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VIOLA AROUND 110 AM CDT
SALEM AROUND 125 AM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3620 9245 3611 9218 3636 9153 3650 9165
3649 9213
$$
51What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:26 PM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 2:26 PM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 226 PM CDT MON AUG 12 2002 BY EARLY TONIGHT EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO SPREAD FROM LOUISIANA INTO SOUTHERN ARKANSAS. MEANWHILE A COLD FRONT WILL BE APPROACHING FROM SOUTHEASTERN KANSAS. THIS SHOULD TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE NORTHERN SECTIONS LATER TONIGHT. LOWS TONIGHT WILL LIKELY BE IN THE UPPER 60S ACROSS ACROSS THE NORTH AND RANGE TOWARDS THE MID 70S IN THE SOUTH. THE CHANCE FOR RAIN WILL INCREASE TOMORROW AS THE FRONT GETS CLOSER. THUNDERSTORMS ARE LIKELY BY TUESDAY NIGHT. THE COLD FRONT IS LIKELY TO EXTEND FROM NEAR MOUNTAIN HOME TO MENA BY EARLY TUESDAY NIGHT. FCSTID = 38 HRO 69 84 67 83 / 50 50 60 40 LIT 71 88 70 86 / 50 50 60 40 HOT 73 88 72 85 / 50 50 60 40 PBF 73 89 72 88 / 50 50 60 40 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 59 min |
| Aug 13, 2:45 AM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:34 PM CDT | Flash Flood Warning | LZK | Garland | 91 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.